Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 4, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Jan 15, 2006, 10:35 PM CST for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Jan 16, 2006, 8:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2006, 10:35 PM CST (04:35 UTC)
- In effect from
- Jan 16, 2006, 8:00 AM CST
- Expired
- Jan 16, 2006, 5:40 PM CST
- In force
- 10 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2601 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 160435 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 935 PM MST SUN JAN 15 2006 ...VERY WINDY CONDITIONS TO DEVELOP ACROSS THE TRI-STATE AREA MONDAY... .THE PRESSURE GRADIENT BETWEEN A DEPARTING LOW PRESSURE CENTER TO OUR EAST AND INCOMING HIGH PRESSURE FROM THE WEST WILL BE SUFFICIENT TO GENERATE NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH FROM DAYBREAK MONDAY MORNING UNTIL SHORTLY BEFORE SUNSET LATE MONDAY AFTERNOON. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161230- /O.NEW.KGLD.WI.Y.0004.060116T1400Z-060117T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 1035 PM CST SUN JAN 15 2006 /935 PM MST SUN JAN 15 2006/ ...WIND ADVISORY IN EFFECT FROM 7 AM MST /8 AM CST/ TO 5 PM MST /6 PM CST/ MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM MST /8 AM CST/ TO 5 PM MST /6 PM CST/ MONDAY. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP SHORTLY AFTER SUNRISE MONDAY MORNING AND LAST THROUGH THE DAY BEFORE SUBSIDING SHORTLY BEFORE SUNSET. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ DDT
3 follow-up statements
000 WWUS73 KGLD 161145 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 445 AM MST MON JAN 16 2006 ...WINDY CONDITIONS EXPECTED ACROSS THE AREA TODAY... .THE PRESSURE GRADIENT BETWEEN A DEPARTING LOW PRESSURE CENTER TO OUR EAST AND INCOMING HIGH PRESSURE FROM THE WEST WILL BE SUFFICIENT TO GENERATE NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. THESE WINDS WILL INCREASE SHORTLY AFTER DAYBREAK...AND WILL CONTINUE UNTIL SHORTLY BEFORE SUNSET. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161900- /O.CON.KGLD.WI.Y.0004.060116T1400Z-060117T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 545 AM CST MON JAN 16 2006 /445 AM MST MON JAN 16 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP SHORTLY AFTER SUNRISE AND LAST THROUGH THE DAY BEFORE SUBSIDING SHORTLY BEFORE SUNSET. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ DDT/BULLER
000 WWUS73 KGLD 161847 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1147 AM MST MON JAN 16 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-170000- /O.CON.KGLD.WI.Y.0004.000000T0000Z-060117T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 1247 PM CST MON JAN 16 2006 /1147 AM MST MON JAN 16 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... NORTHWEST WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THIS AFTERNOON BEFORE SUBSIDING SHORTLY BEFORE SUNSET. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$
000 WWUS73 KGLD 162340 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 440 PM MST MON JAN 16 2006 ...WINDS TO CONTINUE WEAKENING THROUGH THE NIGHT... .WITH THE LOSS OF DAYTIME HEATING AND A WEAKENING PRESSURE GRADIENT WIND GUSTS OF 45 MPH ARE NO LONGER EXPECTED. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELED. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-170045- /O.CAN.KGLD.WI.Y.0004.000000T0000Z-060117T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 540 PM CST MON JAN 16 2006 /440 PM MST MON JAN 16 2006/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELED THE WIND ADVISORY. NORTHWEST WINDS WILL CONTINUE TO SLOWLY DECREASE THROUGH THE OVERNIGHT HOURS WITH SPEEDS OF 10 MPH OR SO BY MIDNIGHT. $$ DDT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Jan 15, 3:25 PM CST, 7 hours 10 minutes earlier.
Area forecast discussion, Jan 15, 3:25 PM CST, 7 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 225 PM MST SUN JAN 15 2006 .SHORT TERM...(TONIGHT-WEDNESDAY NIGHT)...THE 20Z SURFACE ANALYSIS PLACES LOW PRESSURE OVER SOUTHEAST SOUTH DAKOTA AND HIGH PRESSURE WEST OF THE ROCKIES. VISIBLE SATELLITE/METARS/COMPOSITE RADAR LOOP SOME -SHSN MOVING INTO THE COLORADO ROCKIES. THE MAIN ISSUE FOR THIS FORECAST IS STRENGTH OF WIND ON MONDAY. 12Z MODEL RUNS DIG WEST COAST TROUGH FAR TO THE SOUTH. THIS APPEARS REASONABLE BASED ON THE 150KT JET ON THE WEST SIDE OF THE TROUGH AND WATER VAPOR IMAGERY SHOWING RAPID SOUTH MOVING TRAJECTORY OF SYSTEM. CONSEQUENTLY MAIN DYNAMICS ARE FAR REMOVED FROM THE FORECAST AREA. THE GFS IS SHOWING SOME LIGHT QPF OVER THE FAR WEST ZONES LATE TONIGHT (06-12Z). MODEL FORECAST SOUNDINGS FOR THAT TIME INDICATE LACK OF MOISTURE OVERALL BUT CANNOT RULE OUT SOME LIGHT SHOWERS/SPRINKLES/FLURRIES WHICH MIGHT REACH THE GROUND IN A FEW PLACES. OTHERWISE THE FORECAST IS DRY AS RIDGING/SUBSIDENCE DOMINATES. BY THE END OF THE PERIOD THE RIDGE FLATTENS SOME INTO ZONAL FLOW. AT THE SURFACE...THE COLD FRONT MOVES INTO THE NORTH THIS EVENING (AROUND 01-02Z) AS THE SURFACE LOW MOVES INTO EASTERN NEBRASKA. HIGH PRESSURE BUILDS IN BEHIND THE FRONT WITH A TIGHT PRESSURE GRADIENT ON MONDAY. WINDS MAY REACH ADVISORY LEVEL BUT SHOULD GRADUALLY DECREASE EARLY MONDAY EVENING. A LEE TROUGH DEVELOPS BY TUESDAY EVENING AND CONTINUES THROUGH WEDNESDAY. WINDS WILL TURN NORTHERLY AS THIS TROUGH MOVES EAST LATE WEDNESDAY NIGHT. AS MENTIONED ABOVE...WIND WILL BE THE MAIN ISSUE MONDAY. 800MB WINDS INDICATE GUST POTENTIAL FROM 40-45KTS IN THE MORNING DECREASING TO 35KTS IN THE AFTERNOON. THERE IS NO DIRECTIONAL SHEAR BUT TIMING OF MAX GUSTS COULD BE BETTER AND LAPSE RATES ARE NOT AS STRONG AS THEY COULD BE. A WIND ADVISORY MAY BE NEEDED BUT AFTER COORDINATION HAVE DECIDED TO NOT ISSUE IT DUE TO UNCERTAINTY WITH THE MODELS AND SINCE IT IS IN THE 2ND PERIOD. 850MB TEMPERATURES COOL TONIGHT BEHIND THE FRONT SO THAT READINGS MONDAY SHOULD BE IN THE UPPER 30S IN THE WEST TO THE LOWER 40S EAST. LACK OF ANY SNOW WILL ALLOW TEMPERATURES TO WARM GRADUALLY THROUGH WEDNESDAY. GENERALLY LEANED TOWARD THE WARMER MET GUIDANCE FOR MAX TEMPERATURES. USED THE COLDER GUIDANCE FOR LOW TEMPERATURES WHICH RANGE FROM THE MID 20S/LOWER 30S TONIGHT TO THE TEENS MONDAY NIGHT/TUESDAY NIGHT MODERATING TO THE LOWER 20S WEDNESDAY NIGHT. FS .LONG TERM...(THURSDAY-SUNDAY)...GUIDANCE THROUGH THE EXTENDED IS IN RATHER GOOD AGREEMENT WITH LARGE SCALE FEATURES. HOWEVER...RUN TO RUN CONSISTENCY HAS NOT BEEN THE BEST...ESPECIALLY WITH THE GFS AS 12Z RUN IS FASTER AND DEEPER WITH LATE WEEK FEATURES. THE MAIN CHALLENGE FOR THE EXTENDED PERIOD WILL BE A SHORTWAVE TROF ON THUR FOLLOWED BY AN UPPER LEVEL LOW THUR NITE INTO FRI. ATTM THESE TWO FEATURES WILL LIKELY SPREAD LIGHT PRECIP ACROSS THE CWA STARTING THUR NITE AND LASTING MOST OF FRI. BY FRI...THE UPSLOPE COMPONENT IS RATHER STRONG THRU 650MB ALONG THE FRONT RANGE. SO...CURRENT THINKING IS TO HAVE HIGHER POPS ON FRI. 850 TEMPS/PT SOUNDINGS/BUFKIT ALL SUPPORT MAINLY SNOW. HOWEVER...E CO MAY SEE A MIX AT THE START THUR EVENING BEFORE CHANGING TO ALL SNOW. ONE CONCERN WITH THIS FEATURE IS A TREND OF A MORE SOUTHERN TRACK. THIS WILL HAVE TO BE WATCHED AS THE TIME PERIOD GETS CLOSER. TEMPS THROUGH THE EXTENDED WILL BE MORE SEASONABLE THAN WHAT THE CWA HAS BEEN EXPERIENCING AS OF LATE. COOLED TEMPS THRU MOST OF THE PERIOD...ESP ON FRI/SAT WITH A NE DIRECTION AND UPSLOPE FLOW. MBM && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jan 15, 1:38 PM CST, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1238 PM MST SUN JAN 15 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 138 PM CST SUN JAN 15 2006 /1238 PM MST SUN JAN 15 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT FIRE DANGER WILL BE VERY HIGH TO EXTREME THIS AFTERNOON ACROSS MUCH OF THE TRI STATE AREA...DUE TO UNSEASONABLY WARM TEMPERATURES AND DRY CONDITIONS. FIRE DANGER WILL BE HIGHEST ALONG AND WEST OF THE KANSAS AND COLORADO BORDER. EXTREME FIRE DANGER MEANS THAT FIRES START QUICKLY...SPREAD FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE DANGER. AREAS OF LIGHT RAIN OR SNOW WILL SPREAD ACROSS THE TRI STATE AREA OVERNIGHT. LITTLE TO NO ACCUMULATION IS EXPECTED AT THIS TIME. STRONG NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL BEGIN TO DEVELOP LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THE MORNING HOURS BEFORE DECREASING EARLY IN THE AFTERNOON. THE STRONG WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY ON EAST TO WEST ORIENTED ROADWAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
Nearby
Wind Advisories in Kansas, 2006Wind Advisories in Colorado, 2006Wind Advisories in Nebraska, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.